MAUDE Adverse Event Report: GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 11-12-13

GYRUS ACMI, INC. EZDILATE BALLOON DILATOR (FW) 11-12-13
Model Number BD-400P-1380
Medical Device Problem Code Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that while performing an esophageal dilatation procedure, his olympus ez-dilate balloon dilator experienced a removal issue.According to the initial reporter, after inflating the unit to 13mm, it was unable to be retracted from the forceps port of the endoscope.Reportedly, this caused the entire endoscope to be removed and the balloon tip was cut with pliers.As this occurred in the final expansion stage, the procedure was completed and there was no patient harm caused.
 
Additional Manufacturer Narrative
The device has not been returned for evaluation.If additional information becomes available prior to the conclusion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation, the device evaluation and correction to e1.H7: this event has been associated with z # tbd / olympus ref # fy24-osta-08.The suspect device has been returned to olympus for evaluation and found that the balloon had been cut from the rest of the device, the cut was more toward the distal end, the cut was not very clean, and could confirm that the customer cut the device with pliers.The balloon appeared to have some bunching, which would confirm the device being stuck inside the scope the sheath of the device was very malformed, this is likely due to the customer pulling on the device when it was stuck in the scope.As the balloon was cut off, the balloon was unable to be inflated and deflated to test to the user's claim.A review of the device history record found no deviations that could have caused or contributed to the reported issue.The investigation concluded that this nonconformance observed in this complaint was categorized as a process defect.An exhaustive revision of the process was completed, founding that occlusion partial or total was generated in the proximal bonding station due to misalignment of the d-mandrel or mandrel during the preparation for bonding process.The operator had not enough visibility to ensure the correct position of the d-mandrel or mandrel, causing melting material smearing occluding partial or total the diameter of the extrude.Causing two events, the first was the diameter is completely occluded which would prevent the balloon from inflating.And the second event would be that the diameter was partially occluded which would cause it to take longer to inflate or deflate.Olympus will continue to monitor field performance for this device.

Brand Name
EZDILATE BALLOON DILATOR (FW) 11-12-13
Common Device Name
BALLOON DILATOR
Manufacturer (Section D)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer (Section G)
GYRUS ACMI, INC.
800 west park drive
westborough MA 01581
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17584737
Report Number3003790304-2023-00327
Device Sequence Number20053704
Product Code KNQ
UDI-Device Identifier00821925033184
UDI-Public00821925033184
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT-KNQ
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBD-400P-1380
Device Lot Number369624
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer11/20/2023
Initial Report FDA Received Date08/21/2023
Supplement Report FDA Received Date12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED SCOPE.
Patient SexUnknown